| Catalog Number |
RFPC-35-260 |
| Medical Device Problem Code |
Peeled/Delaminated (1454)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
09/13/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product code: (b)(4).Concomitant medical products: "introducer- cordis, size 6fr, balloons- cook pta5-35-135-3-10, pta5-35-135-3-4.0 and pta5-35-80-4-8.0, inflation device- cook cid-20-30-ng, snare- snare that was used was from cardiology with 3 loops.I don't know the brand" non-healthcare professional.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
Event or Problem Description
It was reported during a venoplasty procedure where access was gained via radial and iliac arteries using flossing technique, the roadrunner nimble floppy hydrophilic wire guide had difficulty being removed and the "white cover peeled off" exposing the black portion of the wire guide.According to the initial reporter, the roadrunner wire guide was initially introduced via radial access, while an advance 35lp low-profile pta balloon dilatation catheter was used to dilate the subclavian.An access point was then gained in the patient's groin, where the balloon device was used again to dilate the groin site.As the balloon device was being removed from the groin, the physician felt some resistance from the radial end.As more force was applied, the physician then concluded that the balloon device was "stuck" on the roadrunner wire guide.The valve of the advance 35lp low-profile pta balloon dilatation catheter, described as the portion of the device where the wire guide is inserted, was said to have "snapped" off the balloon catheter (reference 1820334-2018-03256), and all devices were removed from the patient together.Additionally, it was reported that prior to pulling all devices out together, the physician removed the "introduction sheath." this is when he observed the "white cover" to have peeled from the roadrunner nimble floppy hydrophilic wire guide (reference this report), exposing the black wire beneath.The physician cut the remaining portion of the balloon, and the devices were retrieved from the patient's anatomy using an unknown manufacturer's snare device.The procedure was stopped at this point.The physician stated that the procedure did result in better flow, however he might have the patient to follow up for a similar procedure.As of yet, an additional procedure has not been scheduled.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), quality control, and specifications of the returned device was conducted during the investigation.The visual inspection of the returned package confirmed that a wire guide and four segments of polymer jacket were returned.It was not possible to obtain accurate measurements of the jacket segments, but it appeared shredded, frayed, curled, and stretched.The wire guide measured 136cm in length and contained visible biomatter.The distal end of the wire was floppy, and the proximal end of the wire was severed.The jacket on the returned wire was smooth, intact, and the measured within specification.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions and quality control procedures was conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states ¿never use a roadrunner pc wire guide through a metal needle cannula.Destruction of the outer polyurethane coating may result.A plastic outer sheath needle is recommended if the roadrunner pc wire guide is used for initial placement.¿ it is not known how the wire guide was wetted or maintained for wetness.There is no information surrounding patient anatomy.The shredding of the wire guide was a result of using a blade.However, it is not known why the catheter could not be removed from the wire.Based on the information provided, the examination of the returned product, and the results of our investigation, it is possible that the damage to the wire guide occurred during use because of human anatomy.Other possibilities include, this particular medical procedure, the attempt to remove the device from the patient with other instruments, or from insufficient lubricity that may have contributed to difficulty removing the catheter from the wire.However, without additional information a definitive root cause could not be determined.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
Additional Manufacturer Narrative
Additional information: b5: additional information received on 10jan2019 and 14jan2019 indicated the pta5-35-80-4-8.0 was dilated normally inside the patient's anatomy.The physician deflated it and tried to pull it out but encountered resistance.A few attempts were made to extract the pta5-35-80-4-8.0 but it was stuck on the complaint wire.After removal of the pta5-35-80-4-8.0, complaint wire, and introducer from the iliac access site, the physician peeled the pta5-35-80-4-8.0 off the complaint wire using a blade.The complaint wire and pta5-35-80-4-8.0 were outside of the patient's anatomy when he examined the complaint wire and came to a conclusion that it's coating had worn off hence, he used a blade to cut the pta5-35-80-4-8.0 from the wire.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional information regarding the patient and/or event has been received since the previous medwatch report was sent.This information is detailed.